MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV420T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve inserted in an unknown liquid in the provided return kit.Results: first, we performed a visual inspection of the valve.Except for scratches, no significant deformations or damage of the valve was detected.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve was not permeable.It was not possible to adjust the valve due to the defect of the brake.Additionally, the brake function and force test could not be performed.Significant outside pressure, for example by too much force from the adjustment tool or by a fall or impact to the head of the patient, can cause a lowering of the housing diaphragm, which is supposed to hold the rotor in its position, and impair its function.The brake is defective.Because the valve was not permeable, a computer controlled test was not possible.Finally, we have dismantled the valve.There were no visible deposits observed inside the valve that could explain the overdrainage or the defect of the rotor.The blockage detected remains unclear.Based on our investigation, we confirm the defect of the brake at the time of our investigation.The cause of the defect of the rotor could not be determined through our investigation.We can exclude a defect at the time of release.The valve met all specifications of the final inspections when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav was operating in over-drainage and had a defect postoperatively.The valve was implanted (b)(6) 2015.It was revised on (b)(6) 2017 and was returned to the manufacturer.Further details were not provided.Patient data : weight: (b)(6) and height: 96 cm.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PROGAV W/SHUNTASSIST.20 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13063031
Report Number3004721439-2021-00830
Device Sequence Number11178078
Product Code JXG
UDI-Device Identifier04041906132170
UDI-Public4041906132170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFV420T
Device Catalogue NumberFV420T
Device Lot Number20027218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexUnknown